Alert archive / Iowa / Snow Advisories in 2007
Snow Advisory 4, NWS La Crosse, WI
NWS La Crosse, WI issued this snow advisory at Feb 11, 2007, 2:25 PM CST for 8 counties in Iowa; Crawford County, Grant County, Wisconsin. It took effect at Feb 11, 2007, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2007, 2:25 PM CST (20:25 UTC)
- In effect from
- Feb 11, 2007, 6:00 PM CST
- Expired
- Feb 12, 2007, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS La Crosse, WI
Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Crawford County, WI, Grant County, WI
The radar
The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KARX 112025 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 225 PM CST SUN FEB 11 2007 ...ACCUMULATING SNOW EXPECTED THIS EVENING AND TONIGHT... .A WARM FRONT EXTENDING FROM EASTERN NEBRASKA INTO NORTHERN IOWA WILL ALLOW FOR THE DEVELOPMENT OF SNOW ACROSS PORTIONS OF NORTHERN IOWA AND SOUTHERN WISCONSIN THIS EVENING...AND CONTINUE INTO TONIGHT. THE HEAVIEST SNOW WILL FALL GENERALLY SOUTH OF U.S. HIGHWAY 18 IN NORTHEAST IOWA AND SOUTHWEST WISCONSIN. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES CAN BE EXPECTED ACROSS NORTHEAST IOWA AND EXTREME SOUTHWEST WISCONSIN THROUGH 6 AM MONDAY MORNING. IAZ008>011-018-019-029-030-WIZ054-061-120430- /O.NEW.KARX.SN.Y.0004.070212T0000Z-070212T1200Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...PLATTEVILLE 225 PM CST SUN FEB 11 2007 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY. SNOW WILL DEVELOP FROM 4 PM TO 7 PM AND CONTINUE INTO TONIGHT ACROSS THE AREA. 2 TO 4 INCHES OF SNOW WILL FALL BEFORE MIDNIGHT AND ADDITIONAL INCH WILL FALL AFTER MIDNIGHT. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED ACROSS THE ADVISORY AREA BY SUNRISE MONDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DTJ/BOYNE
4 follow-up statements
000 WWUS43 KARX 120246 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 846 PM CST SUN FEB 11 2007 ...SNOW FALLING ACROSS THE AREA... .A WARM FRONT REACHED WEST TO EAST ACROSS THE CENTRAL PART OF IOWA. WARM AND MOIST AIR WAS BEING PUSHED NORTH ACROSS THE FRONT ON SOUTHERLY WINDS. AS THIS AIR ENCOUNTERS THE COLDER AIRMASS OVER ACROSS THE LOCAL AREA...SNOW IS THE RESULT. SNOW HAS DEVELOPED ACROSS NORTHERN IOWA...AND FAR SOUTHEAST MINNESOTA...AND REACHED INTO SOUTHWEST WISCONSIN AS WELL. LOOK FOR THIS SNOW TO CONTINUE ACROSS THE SAME GENERAL AREA FOR THE REMAINDER OF THE EVENING... AND INTO THE OVERNIGHT HOURS. THE HEAVIEST SNOWFALL IS EXPECTED TO BE ALONG AND SOUTH OF U.S. HIGHWAY 18 IN NORTHEAST IOWA AND SOUTHWEST WISCONSIN. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES CAN BE EXPECTED ACROSS NORTHEAST IOWA AND EXTREME SOUTHWEST WISCONSIN THROUGH 6 AM MONDAY MORNING. IAZ008>011-018-019-029-030-WIZ054-061-121100- /O.CON.KARX.SN.Y.0004.000000T0000Z-070212T1200Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...PLATTEVILLE 846 PM CST SUN FEB 11 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. EXPECT SNOW TO CONTINUE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN FOR THE REMAINDER OF THE EVENING...AND INTO THE OVERNIGHT HOURS. BY 1 AM...AREAS ALONG AND SOUTH OF A LINE FROM CHARLES CITY...TO WEST UNION...TO PLATTEVILLE...SHOULD SEE BETWEEN 2 TO 4 INCHES. FROM 1 TO 3 INCHES WILL BE POSSIBLE FROM OSAGE AND CRESCO...TO DECORAH AND BOSCOBEL. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED ACROSS THE ADVISORY AREA BY SUNRISE MONDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MW
000 WWUS43 KARX 120545 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1145 PM CST SUN FEB 11 2007 ...ACCUMULATING SNOW OVERNIGHT... .A BAND OF SNOW COVERED NORTHEAST IOWA AND ADJACENT PARTS OF SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN. SNOW REPORTS FROM 1 TO 3 INCHES HAVE ALREADY BEEN RECEIVED...AND A COUPLE MORE INCHES IS POSSIBLE BEFORE THE SNOW TAPERS OFF OVERNIGHT. THE HIGHEST SNOW TOTALS ARE STILL EXPECTED TO BE GENERALLY ALONG AND SOUTH OF U.S. HIGHWAY 18...WITH TOTAL SNOWFALL ACCUMULATIONS BY MORNING IN THE 3 TO 5 INCH RANGE. IAZ008>011-018-019-029-030-WIZ054-061-121200- /O.CON.KARX.SN.Y.0004.000000T0000Z-070212T1200Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...PLATTEVILLE 1145 PM CST SUN FEB 11 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. SNOW WILL CONTINUE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN FOR THE NEXT SEVERAL HOURS. HOWEVER...THE BACK EDGE OF THE HEAVIER SNOW LOOKS LIKE IT WILL BE REACHING CHARLES CITY AND OSAGE BETWEEN 1 AND 2 AM...AND DECORAH AND OELWEIN BY 3 AM. BY SUNRISE...THE SNOW SHOULD HAVE TAPERED OFF OR ENDED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MW
000 WWUS43 KARX 121019 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 419 AM CST MON FEB 12 2007 ...SNOW COMING TO AN END THIS MORNING...BUT MORE ON THE WAY... .MODERATE TO HEAVY SNOW WILL CONTINUE ACROSS PORTIONS OF NORTHEAST IOWA INTO EXTREME SOUTHWEST WISCONSIN THROUGH THE EARLY MORNING HOURS...BEFORE TAPERING OFF TO LIGHT SNOW AND FLURRIES AFTER 6 AM. TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 3 TO 6 INCHES FROM ELKADER AND WAUKON...EAST THROUGH PRAIRIE DU CHIEN AND BOSCOBEL. THE SNOW ADVISORY REMAINS IN EFFECT FOR THESE AREAS. BACK TO THE WEST...FROM CHARLES CITY AND OSAGE TO DECORAH AND NEW HAMPTON...SNOW HAD DIMINISHED TO VERY LIGHT SNOW OR FLURRIES. THE SNOW ADVISORY HAS BEEN CANCELLED FOR THESE AREAS. ACCUMULATING SNOW WILL MOVE BACK INTO THE AREA AFTER MIDNIGHT TONIGHT...LASTING THROUGH MUCH OF THE DAY ON TUESDAY AS STRONG LOW PRESSURE DEVELOPS ACROSS THE SOUTHERN PLAINS AND PUSHES INTO THE OHIO VALLEY. AREAS RECEIVING THE ACCUMULATING SNOW SUNDAY NIGHT...APPEAR PRIMED TO SEE SIMILAR AMOUNTS WITH THIS NEXT ROUND OF SNOW. THREE TO FIVE INCHES OF SNOW IS EXPECTED BEGINNING AROUND MIDNIGHT TONIGHT...AND CONTINUING THROUGH TUESDAY. AREAS FROM OSAGE AND CHARLES CITY...EAST THROUGH DECORAH AND NEW HAMPTON...TO BOSCOBEL AND PRAIRIE DU CHIEN SHOULD BEAR THE BRUNT OF THE SNOW...BUT WITH AN ADDITIONAL HAZARD. NORTHEAST WINDS FROM 15 TO 25 MPH WILL BLOW THE FALLING SNOW...AND THE RECENT SIGNIFICANT ACCUMULATIONS...CREATING LOWERED VISIBILITIES AND DRIFTING. THE WINDS AND SNOW SHOULD COME TO AN END BY TUESDAY EVENING ACROSS THE AREA. IAZ008>010-018-019-029-121830- /O.CAN.KARX.SN.Y.0004.000000T0000Z-070212T1200Z/ /O.NEW.KARX.SB.Y.0002.070213T0600Z-070214T0000Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN 419 AM CST MON FEB 12 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY... ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY. THE SNOW ADVISORY WHICH HAD BEEN EFFECT THROUGH 6 AM ON MONDAY HAS BEEN CANCELLED. SNOW WILL ONCE AGAIN INCREASE IN COVERAGE AND INTENSITY AFTER MIDNIGHT TONIGHT...AND CONTINUE THROUGH MUCH OF TUESDAY. SNOWFALL ACCUMULATIONS FROM 3 TO 5 INCHES ARE ANTICIPATED...WITH INCREASING NORTHEAST WINDS FROM 15 TO 25 MPH CAUSING BLOWING AND DRIFTING SNOW...AND REDUCED VISIBILITIES. THE WINDS AND SNOW SHOULD DECREASE BY TUESDAY EVENING. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ IAZ011-030-WIZ054-061-121830- /O.NEW.KARX.SB.Y.0002.070213T0600Z-070214T0000Z/ /O.CON.KARX.SN.Y.0004.000000T0000Z-070212T1200Z/ ALLAMAKEE-CLAYTON-CRAWFORD-GRANT- INCLUDING THE CITIES OF...WAUKON...PRAIRIE DU CHIEN...PLATTEVILLE 419 AM CST MON FEB 12 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY. A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH 6 AM ACROSS THE AREA...WITH TOTAL SNOWFALL ACCUMULATIONS REACHING 3 TO 6 INCHES FROM THE WAUKON AND ELKADER AREAS...EAST THROUGH HARPERS FERRY AND SOLDIERS GROVE. SNOW SHOULD TAPER TO VERY LIGHT SNOW OR FLURRIES AFTER 6 AM. SNOW WILL ONCE AGAIN INCREASE IN COVERAGE AND INTENSITY AFTER MIDNIGHT TONIGHT...AND CONTINUE THROUGH MUCH OF TUESDAY. SNOWFALL ACCUMULATIONS FROM 3 TO 5 INCHES ARE ANTICIPATED...WITH INCREASING NORTHEAST WINDS FROM 15 TO 25 MPH CAUSING BLOWING AND DRIFTING SNOW...AND REDUCED VISIBILITIES. THE WINDS AND SNOW SHOULD DECREASE BY TUESDAY EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ BINAU
000 WWUS43 KARX 121215 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 615 AM CST MON FEB 12 2007 ...SNOW MOVING OUT OF THE AREA THIS MORNING... ...MORE SNOW AND BLOWING SNOW TONIGHT THROUGH TUESDAY... .LIGHT SNOW AND FLURRIES WILL COME TO AN END THROUGH THE MID MORNING HOURS. A BAND OF 3 TO 6 INCHES OF SNOW FELL FROM OSAGE AND CHARLES CITY...EAST THROUGH DECORAH AND PRAIRIE DU CHIEN AND BOSCOBEL. WITH MUCH OF THIS SNOW HAVING ENDED...THE SNOW ADVISORY HAS BEEN ALLOWED TO EXPIRE. ACCUMULATING SNOW WILL ONCE AGAIN MOVE BACK INTO THE AREA AFTER MIDNIGHT TONIGHT...LASTING THROUGH MUCH OF THE DAY ON TUESDAY AS STRONG LOW PRESSURE DEVELOPS ACROSS THE SOUTHERN PLAINS AND PUSHES INTO THE OHIO VALLEY. AREAS RECEIVING THE ACCUMULATING SNOW SUNDAY NIGHT...APPEAR PRIMED TO SEE SIMILAR AMOUNTS WITH THIS NEXT ROUND OF SNOW. THREE TO FIVE INCHES OF SNOW IS EXPECTED BEGINNING AROUND MIDNIGHT TONIGHT...AND CONTINUING THROUGH TUESDAY. AREAS FROM OSAGE AND CHARLES CITY...EAST THROUGH DECORAH AND NEW HAMPTON...TO BOSCOBEL AND PRAIRIE DU CHIEN SHOULD BEAR THE BRUNT OF THE SNOW...BUT WITH AN ADDITIONAL HAZARD. NORTHEAST WINDS FROM 15 TO 25 MPH WILL BLOW THE FALLING SNOW...AND THE RECENT SIGNIFICANT ACCUMULATIONS...CREATING LOWERED VISIBILITIES AND DRIFTING. THE WINDS AND SNOW SHOULD COME TO AN END BY TUESDAY EVENING ACROSS THE AREA. IAZ011-030-WIZ054-061-122015- /O.EXP.KARX.SN.Y.0004.000000T0000Z-070212T1200Z/ /O.CON.KARX.SB.Y.0002.070213T0600Z-070214T0000Z/ ALLAMAKEE-CLAYTON-CRAWFORD-GRANT- INCLUDING THE CITIES OF...WAUKON...PRAIRIE DU CHIEN...PLATTEVILLE 615 AM CST MON FEB 12 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY... ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY IS NO LONGER IN EFFECT. A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY. LIGHT SNOW AND FLURRIES WILL COME TO AN END BY MID MORNING. THE SNOW ADVISORY HAS BEEN ALLOWED TO EXPIRE. SNOW WILL ONCE AGAIN INCREASE IN COVERAGE AND INTENSITY AFTER MIDNIGHT TONIGHT...AND CONTINUE THROUGH MUCH OF TUESDAY. SNOWFALL ACCUMULATIONS FROM 3 TO 5 INCHES ARE ANTICIPATED...WITH INCREASING NORTHEAST WINDS FROM 15 TO 25 MPH CAUSING BLOWING AND DRIFTING SNOW...AND REDUCED VISIBILITIES. THE WINDS AND SNOW SHOULD DECREASE BY TUESDAY EVENING. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ IAZ008>010-018-019-029-122015- /O.CON.KARX.SB.Y.0002.070213T0600Z-070214T0000Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN 615 AM CST MON FEB 12 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY. SNOW WILL ONCE AGAIN INCREASE IN COVERAGE AND INTENSITY AFTER MIDNIGHT TONIGHT...AND CONTINUE THROUGH MUCH OF TUESDAY. SNOWFALL ACCUMULATIONS FROM 3 TO 5 INCHES ARE ANTICIPATED...WITH INCREASING NORTHEAST WINDS FROM 15 TO 25 MPH CAUSING BLOWING AND DRIFTING SNOW...AND REDUCED VISIBILITIES. THE WINDS AND SNOW SHOULD DECREASE BY TUESDAY EVENING. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ BINAU
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this snow advisory went out at Feb 11, 10:20 AM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Feb 11, 10:20 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1020 AM CST SUN FEB 11 2007 .UPDATE... LATEST WATER VAPOR SATELLITE IMAGERY INDICATING WEAK UPPER LEVEL DISTURBANCE OVER WESTERN WISCONSIN. LATEST 16Z SURFACE METARS ACROSS FORECAST AREA INDICATING SNOW FLURRIES. 15Z LAPS/RUC SOUNDINGS INDICATE ANY PRECIPITATION THIS MORNING WILL BE ALL SNOW ACROSS FORECAST AREA. 12Z RUC FORECAST SOUNDINGS DO INDICATE ALL SNOW ACROSS PORTIONS OF NORTH CENTRAL WISCONSIN INTO THIS AFTERNOON. FOR THE REST OF THE FORECAST AREA...RUC FORECAST SOUNDINGS INDICATE LOSS OF ICE CRYSTALS THIS AFTERNOON AND THIS WILL ALLOW FOR PATCHY FREEZING DRIZZLE OR POSSIBLY FLURRIES. HAVE UPDATED TODAYS FORECAST FOR THESE TRENDS. && DTJ .PREV DISCUSSION... /ISSUED 352 AM CST SUN FEB 11 2007/ .SHORT TERM...THROUGH TUESDAY NIGHT FOCUS IN THE SHORT TERM ARE PLENTY...CHANCES OF FREEZING DRIZZLE TODAY...SNOW CHANCES/ACCUMULATIONS TONIGHT...AND THEN LARGE WINTER STORM MONDAY AND TUESDAY. WITH HPC NOTING NAM-WRF INITIALIZATION ERRORS IN NRN STREAM...HAVE SIDED THE FORECAST STRONGLY IN GFS/SREF COURT...WITH THESE SOLUTIONS AS WELL AS HI-RES CANADIAN GIVING A RATHER STRONG CONSENSUS THROUGH THE FIRST 48-60 HOURS. FIRST THING WE NEED TO ADDRESS IS THE FREEZING DRIZZLE POSSIBILITIES TODAY IN STRONG LOW LEVEL WARM ADVECTION REGIME AHEAD OF LOW AMPLITUDE WAVE TO MOVE THROUGH THE AREA THIS EVENING. AREA PROFILERS AND SURFACE OBSERVATIONS SHOWING RAPIDLY EXPANDING IFR CEILING/VISIBILITY DECK IN SWRN MN/NWRN IA MOVING EAST ON WESTERLY 925MB WINDS ON WOOD LAKE PROFILER. HAVE SEEN CEILINGS/VISIBILITIES TO OUR WEST LOWER QUICKLY...WITH WFO DMX NOTING SOME ICING OCCURRING IN NRN IA WHERE VSBYS DOWN TO 2SM AND BELOW. LATEST RUC-WRF SHOWING THIS LOW LEVEL MOISTURE SURGING INTO CWA THIS MORNING...AND DEEPENING INTO THE AFTERNOON. PERUSING BUFR SOUNDINGS ACROSS THE CWA GIVES MIXED RESULTS...AS TEMPERATURES VERY CLOSE TO HIGHER PROBABILITIES OF ICE INTRODUCTION AT THE TOP OF THE CLOUD LAYER /-10C/. ALSO OF CONCERN...IS TRANSIENT MID CLOUDS WHICH MAY SEED LOWER LEVEL DECKS AT TIMES THROUGH DAY. ALSO...LIFT IN THE WARM ADVECTION/ISENTROPIC CHARTS NOT ALL THAT IMPRESSIVE IN/ON TOP OF THE SATURATED LAYER...SO I DIDN/T GO TOO BULLISH ON THIS. STILL...WITH UPSTREAM SITES REPORTING SOME ISOLD -FZDZ...AND ALSO SOME VERY LIGHT SNOW/FLURRIES...I CARRIED THIS SCENARIO THROUGH MUCH OF THE DAY ACROSS CWA AS THE MOISTURE CONTINUES TO STREAM INTO THE AREA AS THE DAY WEARS ON. DON/T THINK IT WILL BE HEAVY OR WIDESPREAD ENOUGH TO WARRANT POPS THIS MORNING...BUT AS LARGE SCALE ASCENT /QG FORCING AND HEIGHT FALLS/ INCREASES THROUGH THE AFTERNOON AHEAD OF THE WAVE...COULD SEE A SOME MORE ORGANIZED AREAS BY LATER IN THE AFTERNOON...THUS LOWER POPS IN THE AFTN. NEXT UP IS THE WAVE FOR TONIGHT...MAINLY THIS EVENING. FORCING SIGNALS DRASTICALLY ON THE UPTICK IN THE LAST COUPLE OF RUNS OF DETERMINISTIC WRF AND GFS. THIS WAVE MOVING ACROSS ROCKIES AS WE SPEAK...AND HAS SOME DEEPER PACIFIC MOISTURE TO TAP...WITH AFOREMENTIONED SURGE OF LOW LEVEL MOISTURE AROUND BACKSIDE OF DEPARTING HIGH. WEAK/MOD BUT DEEP Q/G SIGNAL CROSSES SRN 2/3RD OF ARX CWA THIS EVENING AMIDST DEEP SATURATION. ISENTROPIC WORK /280-290K/ VERY SUPPORTIVE OF STRONG LIFT OVER THE SRN CWA. LATEST 11.06Z NAM-WRF NOW PUMPING OUT 0.30 INCHES OF LIQUID ACROSS SRN 2 TIERS OF COUNTIES...AND 11.00Z GFS NOT FAR BEHIND. BOTH 21Z AND 03Z SREF SHOW INCREASING PROBABILITIES...WITH 03Z SREF MEAN INDICATING 2 INCH PLUS OF SNOW IN GRANT COUNTY ALONG IL/WISC BORDER. THINK THIS SUPPORTS AT LEAST HIGH END LIKELY POPS RIGHT NOW AND SHOULD BE MOVED CATEGORICAL OVER SRN 1/2 OF CWA WITH NEXT ISSUANCE. FRONTOGENESIS IS STRONG ACROSS SRN 2 TIERS OF ARX CWA...AND EVEN CONCERNED ABOUT ANOTHER FRONTOGENETICAL BAND /800MB/ FURTHER NORTH OVER RST TO LSE LINE WHICH MAY BRING ACCUMS FURTHER NORTH FOR A TIME. STILL...ANTICIPATE THE LONGEST DURATION/STRONG FORCING ACROSS ALL OF NERN IA INTO SWRN WI...WHERE I AM RUNNING 2.0-3.5 INCHES OF ACCUMULATION. GIVEN STRONG CONSISTENT SIGNALS IN SREF/GFS/NAM WRF...AND ADDITIONAL SUPPORT IN SPC 5KM WRF AND HI RES CANADIAN...WOULD NOT BE AT ALL SURPRISED IF WE NEED TO MOVE TO AN ADVISORY FOR THE SRN 2 TIERS OF COUNTIES FOR 3-4 OR 3-5 INCHES OF SNOW. COBB DATA INDICATING SNOW-WATER RATIOS A LITTLE LESS THAN RECENTLY SEEN...DUE TO INFLUX OF WARMER AIR...MAINLY 11-13:1. NRN FRINGE OF SNOW WILL BE TOUGH /I-90 CORRIDOR/...AND THIS AREA COULD SEE ANYWHERE FROM A DUSTING TO 2 INCHES GIVEN WHAT SHOULD BE A TIGHT NRN FRINGE TO THE SNOW. FINALLY...LARGE WRN TROUGH MOVES INTO THE CNTL CONUS MONDAY AND GENS UP SIGNIFICANT/DEEPENING LOW PRESSURE OFF TO OUR SOUTH. NAM IS MUCH MORE NLY THAN ANY OTHER DETERMINISTIC RUN...THUS I AM IGNORING THE DECENT ACCUMULATIONS IT SENDS OUR WAY MONDAY NIGHT/TUES. THE SREF MEANS/PROBABILITIES AND GEFS PROBABILITIES DO NOT SUPPORT THIS PCPN THIS FAR NORTH INTO THE DRY NELY FLOW INTO THE SRN PLAINS LOW. I DID KEEP THE POPS IN THE FAR SOUTH FOR WHAT WILL BE A CLOSE CALL AS THE NRN FRINGE OF THE DEFORMATION/ISENTROPIC LIFT BRUSHES BY IN THE I-80/HWY 30 CORRIDORS. THIS WILL NEED TO BE WATCHED OVER THE NEXT 24 HOURS...BUT AS OF NOW...AGREEMENT IN ECMWF/GEFS/GFS SEEMS RATHER STRONG THAT THIS SYSTEM WILL PASS TO OUR SOUTH. WILL NEED TO WATCH WINDS ON MONDAY NIGHT/TUES FOR BLOWING SNOW OVER OPEN AREAS OF NERN IA WITH WHAT FALLS THIS EVENING. .LONG TERM...WEDNESDAY THROUGH SATURDAY PATTERN RE-AMPLIFICATION SEEMS IN THE CARDS IN THE WAKE OF THE STRONG SYSTEM TRAVERSING THE CNTL-ERN CONUS MON-WED. NEW 11.00Z GEFS MEAN AND ECMWF OPERATIONAL RUNS SHOWING HIGH AMPLITUDE WRN RIDGE/ERN TROUGH WITH ARX CWA IN STRONG NWLY FLOW. ECMWF SHOWS RATHER STRONG SHORTWAVE DIVING THROUGH THIS FLOW FRI/SAT SO THIS WILL HAVE TO BE WATCHED FOR SNOW CHANCES. OTHERWISE...TEMPERATURES STARTING OUT VERY COOL ON WEDNESDAY AS LOBE OF ARCTIC AIR MOVES THROUGH...THEN MODERATION AS PROXIMITY OF PACIFIC AIRMASS ALLOWS SOME WARM ADVECTION AHEAD OF THAT FRI/SAT WAVE. SHOULD SEE TEMPERATURES MODERATE BACK CLOSER TO NORMAL FOR THE FIRST TIME IN WEEKS...THOUGH LIKELY TO STAY JUST BELOW NORMAL GIVEN LOCATION OF RIDGE AXIS AND NWLY FLOW. MAY BE ANOTHER BRIEF DUMP OF ARCTIC AIR BEHIND THE WEEKEND SHORTWAVE TOO. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && BINAU
Hazardous weather outlook, Feb 11, 8:29 AM CST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 829 AM CST SUN FEB 11 2007 MNZ079-086>088-094>096-WIZ041>044-053-121200- ADAMS-DODGE-FILLMORE-HOUSTON-JUNEAU-LA CROSSE-MONROE-MOWER-OLMSTED- VERNON-WABASHA-WINONA- 829 AM CST SUN FEB 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND WESTERN AND CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHY FREEZING DRIZZLE OR OCCASIONAL FLURRIES WILL BE POSSIBLE ACROSS SOUTHEAST MINNESOTA...AND WEST CENTRAL AND CENTRAL WISCONSIN TODAY. AN UPPER LEVEL SYSTEM WILL PRODUCE ACCUMULATING SNOW ACROSS THE AREA TONIGHT AS IT MOVES EAST ACROSS NORTHERN IOWA. UP TO AN INCH OF SNOW WILL BE POSSIBLE BY SUNRISE MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LOW PRESSURE SYSTEM WILL MOVE FROM THE SOUTHERN PLAINS TO ACROSS THE OHIO RIVER VALLEY ON TUESDAY. BANDS OF SNOW WILL SPREAD NORTH OF THE LOW...WITH ITS CURRENT EXPECTED TRACK PLACING THIS SNOW ACROSS SOUTHERN IOWA...CENTRAL ILLINOIS AND POINTS SOUTH. HOWEVER...IF THIS TRACK SHOULD SHIFT MORE TO THE NORTH...THE THREAT FOR SOME MEASURABLE SNOWFALL WOULD SHIFT NORTH WITH IT...AND ACROSS THE LOCAL AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SNOWFALL REPORTS FROM TONIGHT WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008>011-018-019-029-030-WIZ054-055-061-121200- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD- MITCHELL-RICHLAND-WINNESHIEK- 829 AM CST SUN FEB 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHY FREEZING DRIZZLE OR OCCASIONAL FLURRIES WILL BE POSSIBLE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN TODAY. AN UPPER LEVEL SYSTEM WILL PRODUCE ACCUMULATING SNOW ACROSS THE AREA TONIGHT AS IT MOVES EAST ACROSS NORTHERN IOWA. ONE TO THREE INCHES OF SNOW WILL BE POSSIBLE BY SUNRISE MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LOW PRESSURE SYSTEM WILL MOVE FROM THE SOUTHERN PLAINS TO ACROSS THE OHIO RIVER VALLEY ON TUESDAY. BANDS OF SNOW WILL SPREAD NORTH OF THE LOW...WITH ITS CURRENT EXPECTED TRACK PLACING THIS SNOW ACROSS SOUTHERN IOWA...CENTRAL ILLINOIS AND POINTS SOUTH. HOWEVER...IF THIS TRACK SHOULD SHIFT MORE TO THE NORTH...THE THREAT FOR SOME MEASURABLE SNOWFALL WOULD SHIFT NORTH WITH IT...AND ACROSS THE LOCAL AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SNOWFALL REPORTS FROM TONIGHT WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. WIZ017-029-032>034-121200- BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU- 829 AM CST SUN FEB 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WEST CENTRAL AND NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHY FREEZING DRIZZLE OR OCCASIONAL FLURRIES WILL BE POSSIBLE ACROSS WEST CENTRAL AND NORTH CENTRAL WISCONSIN TODAY. AN UPPER LEVEL SYSTEM WILL PRODUCE SNOW SOUTH OF WISCONSIN 29 TONIGHT. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE
Nearby
Snow Advisories in Iowa, 2007Snow Advisories in Wisconsin, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.